Alert archive / Michigan / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Marquette, MI

September 4, 2014Dickinson County, Michigan

NWS Marquette, MI issued this flash flood warning at Sep 4, 2014, 11:48 AM CDT for Dickinson County, Michigan. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2014, 11:48 AM CDT (16:48 UTC)
Expired
Sep 4, 2014, 3:00 PM CDT
In force
3 hr
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Flood severity
None

County Dickinson County, MI

The radar

The Marquette radar (KMQT), 82 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 12:00 PM CDTFLASH FLOODIron Mountain, MIDELAYED REPORT. FLOODING ON US HIGHWAY 2. SEVERAL SECTIONS OF THE ROAD UNDER 2.5 FEET OF WATER CAUSING SEVERAL CARS TO STALL. SEVERAL BUSINESSES FLOODED.
Sep 4, 12:00 PM CDTFLASH FLOODNorway, MIDELAYED REPORT. 2 CITY BLOCKS REPORTED FLOODING. SEVERAL BUSINESSES WITH FLOODED BASEMENTS. AT LEAST 2 STREETS CLOSED DUE TO WASHOUTS ACROSS BOTH LANES.
Sep 4, 12:15 PM CDTFLASH FLOODIron Mountain, MILOCAL LAW ENFORCEMENT IN IRON MOUNTAIN REPORTED DAMAGE TO ROAD SURFACES WITHIN THE CITY OF IRON MOUNTAIN DUE TO FLOODING OF ROADWAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WGUS53 KMQT 041648
FFWMQT
MIC043-042000-
/O.NEW.KMQT.FF.W.0001.140904T1648Z-140904T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1148 AM CDT THU SEP 4 2014

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DICKINSON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 300 PM CDT

* AT 1145 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED V  
FLOODING   OF ROADWAYS IN AND NEAR IRON MOUNTAIN FROM HEAVY 
RAINFALL. ADDITIONAL  RAINFALL OF UP TO THREE QUARTERS OF AN INCH IS 
POSSIBLE IN THE NEXT HOUR FURTHER EXAGGERATING THE FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...IRON
  MOUNTAIN...KINGSFORD...FELCH...FOSTER CITY AND NORWAY.

HIGHWAY 607 AND US-2 ARE FLOODED...AS WELL AS FLOODING BY THE IRON 
MOUNTAIN MALL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 4575 8788 4576 8798 4579 8800 4578 8809
      4581 8814 4587 8809 4592 8812 4604 8812
      4604 8761 4590 8762 4590 8770 4572 8770
      4572 8785

$$

MRD
2 follow-up statements
226 
WGUS73 KMQT 041739
FFSMQT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
139 PM EDT THU SEP 4 2014

MIC043-042000-
/O.CON.KMQT.FF.W.0001.000000T0000Z-140904T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON MI-
1239 PM CDT THU SEP 4 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DICKINSON
COUNTY UNTIL 300 PM CDT...

AT 1239 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING ON AREA ROADWAYS NEAR IRON MOUNTAIN. OVER 2 
INCHES OF RAIN FELL WITHIN AN HOUR IN THIS AREA. ALTHOUGH THE 
HEAVIEST RAIN HAS ENDED...EXPECT FLASH FLOODING TO CONTINUE EARLY 
THIS AFTERNOON.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...IRON
MOUNTAIN...KINGSFORD...FELCH...FOSTER CITY AND NORWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4575 8788 4576 8798 4579 8800 4578 8809
      4581 8814 4587 8809 4592 8812 4604 8812
      4604 8761 4590 8762 4590 8770 4572 8770
      4572 8785

$$

MRD
552 
WGUS73 KMQT 041950
FFSMQT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
350 PM EDT THU SEP 4 2014

MIC043-042005-
/O.CAN.KMQT.FF.W.0001.000000T0000Z-140904T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON MI-
250 PM CDT THU SEP 4 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN DICKINSON
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA AND 
FLOODING HAS SUBSIDED ACROSS DICKINSON COUNTY. THUS...THE FLASH 
FLOOD WARNING HAS BEEN CANCELLED. 

LAT...LON 4575 8788 4576 8798 4579 8800 4578 8809
      4581 8814 4587 8809 4592 8812 4604 8812
      4604 8761 4590 8762 4590 8770 4572 8770
      4572 8785

$$

MRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 6:42 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Sep 4, 6:42 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
742 AM EDT THU SEP 4 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 518 AM EDT THU SEP 4 2014

AS FIGURED IT HAS BEEN A FAIRLY ACTIVE NIGHT AT LEAST IN TERMS OF
SHRA/TSRA. NO SEVERE WEATHER IN OUR CWA...WITH BULK OF TSRA STAYING
MAINLY OVER SOUTHERN CWA EARLIER TONIGHT. VERY HEAVY RAIN DID OCCUR
EARLIER AS KIMT AND KMNM BOTH ENDED UP WITH AROUND AN INCH OF RAIN
IN 45-60 MIN. STRONGEST STORMS IN THE AREA NOW ARE CROSSING CNTRL LK
MICHIGAN. A LULL HAS DEVELOPED OVER UPR MICHIGAN...EXCEPT VERY FAR
EAST WHERE RAIN AND EMBEDDED TSRA WILL RUN ITS COURSE OVER NEXT
COUPLE HOURS.

WESTERLY FLOW ALOFT AND THE MAIN SHORTWAVE IS DRIVING ACROSS
SOUTHERN SASKATCHEWAN AND INTO WESTERN NORTH DAKOTA. SPC
MESOANALYSIS PAGE SHOWS ISOLD-SCT STRONG-SEVERE STORMS OVER NORTH
DAKOTA ARE FORMING IN WARM AIR ADVECTION REGION ALONG AND NORTH OF
GRADIENT OF 1-6KM MUCAPE OF 2000-3000 J/KG MAXIMIZED FM SOUTHERN TO
CENTRAL PLAINS. ACTIVITY IS ALSO JUST NORTH OF THE +12C ISOTHERM AT
H7. CONVECTIVELY INDUCED WAVE IS ALSO FORMING OVR NORTH DAKOTA PER
WV LOOP AND REGIONAL RADAR LOOPS. HIGH RES MODELS...SUCH AS THE HRRR
AND NSSL WRF AND WRF-ARW/NMM BEGAN TO PICK UP ON THIS LATE WED
EVENING AND CONTINUE TO INDICATE THIS MCV WITH ASSOCIATED MCS WILL
CONTINUE TRACKING EAST ALONG MUCAPE/H85 DWPNT GRADIENT AND WITH THE
H85-H3 WEST TO EAST ORIENTED THICKNESS LINES AND FOLLOWING THE
FORWARD PROPAGATING CORFIDI VECTORS. CERTAINLY POSSIBLE THIS COMPLEX
MAY GROW UPSCALE/PRODUCE WIDESPREAD SEVERE WX GIVEN THE SUFFICIENT
EFFECTIVE SHEAR OVER 40 KTS PRESENT FM DAKOTAS ACROSS MINNESOTA AND
ALSO DUE TO THE FAVORABLE 0-3KM SHEAR OVER 30 KTS THAT WOULD HELP
THE SHEAR/COLD POOL BALANCE NEEDED TO SUSTAIN SUCH A COMPLEX. SFC
WARM FRONT STILL WELL TO THE SOUTHWEST OF HERE THIS MORNING...MOST
LIKELY OVER SOUTHERN MINNESOTA TO SOUTHWEST WISCONSIN. SEEMS THAT
THIS COMPLEX WOULD HAVE TO TAKE A VERY HARD TURN RIGHT...AND QUICKLY
FOR IT TO NOT IMPACT UPR GREAT LAKES LATER THIS MORNING OR MAYBE NOW
AS LATEST HRRR SHOWS...EARLY AFTN. THE LATER ARRIVAL OF A COMPLEX...
ALSO A GREATER SEVERE THREAT FOR WIND/HAIL OVER OUR CWA. CONFIDENCE
IS NOT HIGH ENOUGH TO PUT SEVERE MENTION IN GRIDS...BUT WILL CONTINUE
TO MENTION IN HWO AND VARIOUS SOCIAL MEDIA.

UNFORTUNATELY...SINCE THIS AREA OF TSRA IS A NEW DEVELOPMENT
COMPARED TO EXPECTED SHRA/TSRA EVOLUTION FOR TODAY LOOKED LIKE
12-24 HR AGO HAD TO REWORK POPS/WX CONSIDERABLY THROUGH MID AFTN
TODAY. WHATEVER COMPLEX WORKS ACROSS UPR MICHIGAN SHOULD BE ON THE
WANE AFT 18Z-21Z. WARM FRONT PROBABLY WILL HAVE TOUGH TIME MAKING IT
TO THE CWA TODAY GIVEN THE SHRA/TSRA THAT WENT THROUGH OVERNIGHT AND
THIS ADDITIONAL AREA OF TSRA POSSIBLE LATER TODAY. CAPPING THAT
LOOKED SO FIERCE FOR THIS AFTN 24 HR AGO...NOW NOT AS MUCH...
POSSIBLY BECAUSE THE ATMOSPHERE WILL BE WORKED OVER FROM SHRA/TSRA
MOVING IN FM NORTH DAKOTA LATER TODAY. THUS...THINK THAT THE H85
MOISTURE TRANSPORT INTO AN AREA OF MID-LEVEL FGEN WILL BE ENOUGH TO
REDEVELOP SHRA/TSRA OVER WESTERN CWA BY LATE THIS AFTN. ADDITIONAL
POTENTIAL FOR SEVERE WITH THIS ACTIVITY AS WELL GIVEN MLCAPES AROUND
1500 J/KG AND EFFECTIVE SHEAR 40-55 KTS. SUPERCELL STRUCTURES WOULD
STILL BE POSSIBLE WITH RIGHT MOVING SUPERCELLS SHOWING A WEST-EAST
MOTION WHILE LEFT MOVERS WOULD MOVE MORE SOUTHWEST TO NORTHEAST.
MEAN STORM MOTION WOULD BE WEST SOUTHWEST TO EAST NORTHEAST. ALL
MOTIONS ARE SWIFT...PROBABLY IN THE 30-40 MPH RANGE.

IN REGARDS TO SPECIFIC SEVERE POTENTIAL...SPC HAS OUR AREA FIRMLY IN
THE 15 PCT RISK FOR SEVERE HAIL AND DAMAGING WINDS. THIS COULD OCCUR
WITH THIS INITIAL COMPLEX IF IT MAKES INTO THE AREA. LIKELY DAMAGING
WINDS WOULD BE THE MAIN THREAT IF THAT OCCURS. IF ADDITIONAL STORMS
CAN REDEVELOP IN WAKE OF THIS ACTIVITY LATE THIS AFTN/EARLY THIS
EVENING AHEAD OF STRONG COLD FRONT...THE DEGREE OF SHEAR INDICATES
SUPERCELLS WOULD BE POSSIBLE ESPECIALLY IF MLCAPES RECOVER TOWARD
1500-2000 J/KG. ALL SEVERE MODES COULD OCCUR LATE THIS AFTN IF THAT
OCCURS...EVEN POTENTIAL FOR TORNADOES AS 0-1KM SHEAR IS OVER 30 KTS
AND ML LCL/S HEIGHTS WOULD BE VERY FAVORABLE AT LESS THAN 1000M.
FREEZING LEVELS MAINLY BLO 13KFT AND MODELS INDICATE WOULD HAVE TO
SEE CORES GET TO 30-35KFT FOR QUARTER SIZED HAIL. THIS SEEMS VERY
ACHIEVABLE GIVEN THE SHEAR AND INSTABILITY FORECAST. THE WILD CARD IS
EXTENT OF INSTABILITY THAT WILL BE LEFT IN WAKE OF THE INITIAL
COMPLEX. MODELS COULD BE OVERPLAYING THAT...AND THUS THE ADDITIONAL
SEVERE THREAT. TIME WILL TELL.

LARGER SCALE FORCING IN TERMS OF SHORTWAVE AND DEEP LAYER LIFT
SWINGS ACROSS THE CWA FM WEST TO EAST AND EXPECT SCT-NMRS SHOWERS
AND TSRA IN THE EVENING. MAY BE AT LEAST SOME LINGERING RISK OF
STRONGER STORMS DURING THIS TIME. DRYING PUNCHES IN IN MID-LEVELS
OVERNIGHT AND COLD FRONT ARRIVES. EXPECT SHRA/TSRA CHANCES TO BE
WANING OVER THE EAST CWA AFTER 08Z.

FINALLY...GRADIENT WINDS WILL BE VERY GUSTY...FIRST OVER NORTHERN LK
MICHIGAN TODAY IN THE SOUTH-SOUTHWEST FLOW...THEN LATE TONIGHT OVER
LK SUPERIOR IN WAKE OF THE FRONT WHEN WINDS SHIFT TO THE WEST
NORTHWEST. ISALLOBARIC ADDITION TO THE WIND COULD LEAD TO MARGINAL
GALES IN BOTH OF THESE AREAS...AT LEAST FOR A FEW HOURS.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 451 AM EDT THU SEP 4 2014

FRI...EXPECT ANY LINGERING SHRA/TSRA OVER THE FAR ERN CWA TO DEPART
BY MID MORNING. OTHERWISE...CAA DROPPING 850 MB TEMPS INTO THE 6C-8C
RANGE WILL KEEP MAX READINGS IN THE LOWER 60S WEST TO AROUND 70 NEAR
LAKE MICHIGAN. AS THE STRONG LOW OVER NRN ONTARIO LIFTS NE INTO NRN
QUEBEC AND HIGH PRESSURE OVER THE PLAINS BUILDS INTO THE WRN GREAT
LAKES...GUSTY WNW WINDS WILL GRADUALLY DIMINISH. HOWEVER...WINDS
GUSTING TO AROUND 30 KNOTS MAY BE POSSIBLE EARLY OVER THE
KEWEENAW...ESPECIALLY FOR THE WEST FACING HIGHER TERRAIN.

FRI NIGHT INTO SUNDAY...DRY WEATHER IS EXPECTED TO PREVAIL AS THE
REGION REMAINS UNDER THE INFLUENCE OF HIGH PRESSURE THAT GRADUALLY
BUILDS INTO THE SRN GREAT LAKE. PCPN ASSOCIATED WITH SHRTWVS MOVING
THROUGH NRN ONTARIO BOTH FRI NIGHT AND SAT NIGHT SHOULD REMAIN NORTH
OF LAKE SUPERIOR GIVEN THE DRY AIRMASS OVER THE REGION. THE MAIN
IMPACT ON UPPER MI WILL BE TO REINFORCE THE SEASONABLY COOL AIR.

MON-WED...THE GFS/GEFS AND ECWMF WERE IN GENERAL AGREEMENT THAT THE
ZONAL PATTERN MONDAY WILL GIVE WAY TO TROUGHING INTO THE NRN PLAINS
SHIFTING TOWARD THE UPPER MS VALLEY. THERE ARE DIFFERENCES IN
HANDLING THE DETAILS OF THE TIMING/STRENGTH OF THE PLAINS TROUGH AND
A MORE DOMINANT LOW NEAR HUDSON BAY. WITH BOTH THE MID LEVEL AND SFC
TROUGH APPROACHING THE AREA...PCPN CHANCES WILL INCREASE FROM TUE
INTO WED. HOWEVER...PCPN AMOUNTS WILL GENERALLY BE LIGHT WITH ONLY A
SLIGHT CHANCE FOR TSRA...MAINLY ON TUE.
&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 741 AM EDT THU SEP 4 2014

LOW CLOUDS HAVE EXPANDED BEHIND THE DEPARTING AREA OF SHRA/TSRA
OVER THE UPPER LAKES THIS MORNING. LIFR CONDITIONS AT KIWD/KSAW
WILL GRADUALLY BECOME MVFR BUT THIS MAY TAKE UNTIL LATE MORNING.
BIGGER CONCERN...AT LEAST FOR KIWD IS COMPLEX OF STRONG TO SEVERE
STORMS ROLLING EAST ACROSS MINNESOTA. CHANCES ARE INCREASING THAT AT
LEAST REMNANT OF TSRA WILL SURVIVE TO KIWD. ADDED TSRA IN THE TAFS
AND WENT WITH MVFR VSBY FOR NOW. RAIN COULD FALL HEAVY WHEN TSRA
MOVE THROUGH. SOME CHANCE OF WIND GUSTS OVER 40 KTS AS WELL...THOUGH
NOT ENOUGH CONFIDENCE TO INCLUDE IN TAF. AT KCMX MAY SEE SHRA WITH
EMBEDDED TSRA LATE MORNING INTO EARLY AFTN...AND IF THIS WHOLE
COMPLEX HOLDS TOGETHER IT WOULD REACH KSAW EARLY AFTN AS WELL.

ONCE THIS LEADING COMPLEX OF TSRA IS THROUGH...ATTN TURNS TO
APPROACHING COLD FRONT AS THIS MAY TRIGGER ISOLD/SCT STRONG TO SVR
TSTMS LATER THIS AFTN/EVENING. CONFIDENCE IN DEVELOPMENT IS STILL
VERY LOW AT THIS POINT. INCLUDED VCSH MENTION WITH THE FROPA...BUT
ONLY OPTED FOR TSRA MENTION AT KSAW AS THAT IS WHERE MODEL FCST
GUIDANCE SUGGESTS A BETTER POTENTIAL FOR TSRA. WINDS BECOME GUSTY
LATE TONIGHT AT KCMX IN WAKE OF THE FRONT WITH GUSTS OVER 30 KTS
POSSIBLE.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 511 AM EDT THU SEP 4 2014

A LOW PRESSURE SYSTEM OVER THE EASTERN DAKOTAS WILL LIFT TO THE
NORTHEAST THROUGH NRN MN TODAY AND TO JAMES BAY BY FRIDAY MORNING.
MOIST AIR MOVING OVER THE LAKE UNDER SOUTHEASTERLY WINDS WILL LEAD
TO PATCHY/AREAS OF FOG OVER PORTIONS OF THE LAKE TONIGHT THROUGH
FRIDAY MORNING. A COLD FRONT MOVING EAST ACROSS LAKE SUPERIOR
TONIGHT WILL BRING GUSTY WESTERLY WINDS TO 30KTS THROUGH FRIDAY
MORNING. WINDS WILL DIMINISH FRIDAY AFTERNOON/NIGHT AS A HIGH
PRESSURE RIDGE BUILDS OVER THE UPPER GREAT LAKES REGION. THIS WILL
LEAD TO LIGHT WINDS THROUGH THE WEEKEND AND THE FIRST PART OF NEXT
WEEK.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JLA
LONG TERM...JLB
AVIATION...JLA
MARINE...JLB
Hazardous weather outlook, Sep 4, 9:32 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
1032 AM EDT THU SEP 4 2014

MIZ001>007-009>014-084-085-051200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
1032 AM EDT THU SEP 4 2014 /932 AM CDT THU SEP 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ALONG THE WISCONSIN BORDER THROUGH EARLY
AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATE THIS
AFTERNOON ACROSS WESTERN UPPER MICHIGAN...AND THIS EVENING ACROSS
CENTRAL UPPER MICHIGAN. THERE IS A POTENTIAL THAT SOME STORMS COULD
BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY OVER THE WEST HALF OF UPPER
MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF ANY HAIL...STRONG WINDS...OR FLOODING WOULD BE GREATLY
APPRECIATED.

LSZ162-240>251-263>267-051200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1032 AM EDT THU SEP 4 2014 /932 AM CDT THU SEP 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE MAINLY LATE THIS AFTERNOON INTO TONIGHT.
SOME THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD BE STRONG.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY OVER WESTERN
LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-051200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1032 AM EDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY LATE THIS MORNING INTO EARLY AFTERNOON.
ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE THIS EVENING. SOME
THUNDERSTORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KLUBER

In the hours before

Special weather statement, Sep 4, 10:27 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1127 AM EDT THU SEP 4 2014

MIZ011>013-041730-
DICKINSON-MENOMINEE-DELTA-
INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE...ESCANABA...
GLADSTONE
1127 AM EDT THU SEP 4 2014 /1027 AM CDT THU SEP 4 2014/

...LINE OF SEVERE THUNDERSTORMS HEADING TOWARD SOUTH CENTRAL UPPER MICHIGAN...

AT 1120 AM EDT /1020 AM CDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS
WERE TRACKING A LINE OF SEVERE STORMS ENTERING FOREST COUNTY
WISCONSIN. THESE STORMS ARE MOVING EAST AT 50 MPH. IF THEY HOLD
TOGETHER...THE NORTHERN END OF THE LINE WILL REACH IRON MOUNTAIN BY
1115 AM CDT...MENOMINEE COUNTY BY 1140 AM CDT...AND PERHAPS AS FAR
EAST AS FAR SOUTHERN DELTA COUNTY SOUTH OF ESCANABA BY 1 PM EDT. IF
THESE STORMS CONTINUE TO REMAIN SEVERE...PERSONS IN SOUTH CENTRAL
UPPER MICHIGAN CAN EXPECT WIND GUSTS IN EXCESS OF 50 MPH CAUSING SOME
TREE DAMAGE AND POWER OUTAGES. IN ADDITION...LARGE HAIL IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR DICKINSON AND MENOMINEE
COUNTIES UNTIL NOON CDT. PERSONS IN THESE AREAS SHOULD REMAIN ALERT
FOR FUTURE WARNINGS FROM THE NATIONAL WEATHER SERVICE. YOU CAN FIND
THE NATIONAL WEATHER SERVICE IN MARQUETTE ON FACEBOOK AND ON TWITTER.

MRD
Special weather statement, Sep 4, 10:39 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1039 AM CDT THU SEP 4 2014

MIZ010-041645-
IRON-
1039 AM CDT THU SEP 4 2014

...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 1145 AM CDT...

AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
PHELPS TO 7 MILES NORTHWEST OF TIPLER TO 13 MILES NORTHEAST OF
CRANDON. THESE STORMS WERE MOVING EAST AT 45 MPH.

DIME SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  IRON RIVER...
  CRYSTAL FALLS...
  SMOKY LAKE...
  BEECHWOOD...
  MINERAL HILLS...
  STAGER...
  BEWABIC STATE PARK...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MRD
Special weather statement, Sep 4, 11:09 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1209 PM EDT THU SEP 4 2014

MIZ011-041715-
DICKINSON-
1109 AM CDT THU SEP 4 2014

...SIGNIFICANT WEATHER ALERT FOR DICKINSON COUNTY UNTIL 1215 PM
CDT...

AT 1106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF CRYSTAL FALLS TO KINGSFORD TO 12 MILES SOUTH OF
GOODMAN. THESE STORMS WERE MOVING EAST AT 45 MPH.

DIME SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  IRON MOUNTAIN...
  KINGSFORD...
  SAGOLA...
  VULCAN...
  LORETTO...
  WAUCEDAH...
  HARDWOOD...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MRD
Special weather statement, Sep 4, 11:35 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1235 PM EDT THU SEP 4 2014

MIZ012-041730-
MENOMINEE-
1135 AM CDT THU SEP 4 2014

...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 1230 PM
CDT/130 PM EDT/...

AT 1132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF FOSTER CITY TO 11 MILES SOUTHWEST OF POUND...OR ALONG A
LINE EXTENDING FROM 21 MILES EAST OF IRON MOUNTAIN TO 29 MILES WEST
OF MENOMINEE.  THESE STORMS WERE MOVING EAST AT 50 MPH.

WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* MOST AREAS OF MENOMINEE COUNTY WILL BE AFFECTED BY THESE STORMS
  INCLUDING...

  FAITHORN...
  SWANSON...
  NADEAU...
  WALLACE...
  MENOMINEE...
  WELLS STATE PARK...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MRD

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 12:23 AM CDTAreal Flood AdvisoryMQTDelta, Dickinson, Menominee6 hr
Sep 4, 11:37 AM CDTSpecial Marine WarningMQT83 min
Sep 4, 11:55 AM CDTAreal Flood AdvisoryMQTDelta4 hr
Sep 4, 12:17 PM CDTFlash Flood WarningMQTDelta4 hr
Sep 4, 12:23 PM CDTSpecial Marine WarningMQT97 min
Sep 4, 1:05 PM CDTCoastal Flood WarningMQTAlger, Baraga, Luce, Marquette10 hr
Sep 4, 6:19 PM CDTSpecial Marine WarningMQT86 min

Nearby

Flash Flood Warnings in Michigan, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.